Topamax and Panic Attacks, bad side effects

How does Topamax make you feel?
0
Normal, no serious side effects - 0.0%
1
Panic attacks, depression - 50.0%
1
Confusion - 50.0%
0
No side effects at all - 0.0%
0
It works wonderfully for me - 0.0%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

s_1320
New Member


Date Joined Sep 2012
Total Posts : 2
   Posted 9/3/2012 9:59 PM (GMT -6)   
I have been on Topamax to treat my migraines for about a year now. about six months ago, my neurologist moved me up to 75 mg. Since then, I have been getting panic attacks and experiencing bouts of severe depression. There are also other side effects on Topamax that I don't like. I would like to go off of this medicine. Does anyone know if it's safe to stop taking it cold turkey? Or what I should do in order to get off of the medicine without any side effects?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42431
   Posted 9/4/2012 7:39 AM (GMT -6)   
Hi there,

The best thing you can do is have your doctor help you wean off and maybe go on something else. Topomax I heard keeps your weight down, is that true? I almost started taking it to lose weight. But went on adderall instead.

I hope that you find what is right for you. Keep us posted and do talk to your doc. Welcome to the forum too.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

BnotAfraid
Forum Moderator


Date Joined Apr 2012
Total Posts : 7383
   Posted 9/4/2012 9:42 AM (GMT -6)   
DO NOT GO COLD TURKEY VERY BAD IDEA.

I am on 200 mg of Topamax, started 3 years ago at 50mg.

The sides effects I experience the most are: loss of appietite; tired; dizziness.

All of these are managed relatively well, with gingerale, lots of water and getting up slower when sitting for long periods.

It is the only drug I have found that works to manage my pain level for my daily migraines and cluster pain. If the drug keeps you at functioning level, I recommend you try to deal with it.

The panic attacks I am not sure are from the medicine, I would definately talk to your doctor about them. A low dose of Buspar may take care of them easily.

Communicating with you doctor is the most important thing you can do at this point.

Stay strong,
Be still and know there is Peace.

Kabir says: "Student tell me, what is God? He is the breath inside the breath". from the poem Breath.
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain; raynauds;complex PTSD; recurring MDD,disassociative disorder;
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 2:50 AM (GMT -6)
There are a total of 2,973,193 posts in 326,148 threads.
View Active Threads


Who's Online
This forum has 160944 registered members. Please welcome our newest member, holleyholley.
253 Guest(s), 2 Registered Member(s) are currently online.  Details
Another UC Mum, Proverbs356